First-order Markov Chains with a zero diagonal transition matrix

P. De Jong, M. Greig

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)


A simple model is formulated to describe the behaviour of first-order Markov chains in which transitions from a state into itself are excluded. A method of computing maximum likelihood estimates of parameters is presented. The usefulness of the model is illustrated with an application, concerning the sequences of species of vegetation along a series of transects.-from Authors

Original languageEnglish
Pages (from-to)101-107
Number of pages7
Issue number1
Publication statusPublished - 1984
Externally publishedYes


Dive into the research topics of 'First-order Markov Chains with a zero diagonal transition matrix'. Together they form a unique fingerprint.

Cite this